Thunderstorm Wind, Jackson
- When
- July 4, 3:25 PM CST
- Where
- Jackson County, Blue Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.020, -94.280
A small cluster of thunderstorms produced flash flooding and strong wind gusts over portions of west central Missouri, on the evening of July 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A small cluster of thunderstorms produced flash flooding and strong wind gusts over portions of west central Missouri, on the evening of July 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 4, 11:29 AM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1229 PM CDT WED JUL 4 2007 ..UPDATED AVIATION DISCUSSION... .DISCUSSION... /ISSUED 625 AM CDT WED JUL 4 2007/ 435 AM WED... MAIN FORECAST CONCERN REMAINS THUNDERSTORM CHANCES FOR THE 4TH OF JULY HOLIDAY. EARLY THIS MORNING A WEAK COLD FRONT WAS PUSHING SOUTHEAST TOWARD THE FORECAST AREA. AT 08Z...THE FRONT ROUGHLY STRETCHED ALONG A LINE FROM OMAHA TO DES MOINES. ISOLATED TO WIDELY SCATTERED CONVECTION WAS CONFINED TO SOUTHERN IOWA IN ADVANCE OF THE FRONT. PREFERRED GFS SOLUTION BRINGS THE BOUNDARY INTO THE FAR NORTHERN PORTIONS OF THE FORECAST AREA DURING THE MID TO LATE MORNING TIME FRAME. NO REAL BIG CHANGES TO THE GRIDS FOR THIS SYSTEM. STILL LOOKS LIKE A SCENARIO WITH DECENT INSTABILITY DEVELOPING BY AFTERNOON WITH MINIMAL UPPER SUPPORT...AND A WEAK SURFACE BOUNDARY. WITH THIS IN MIND KEPT 30 TO 40 POPS TODAY...AS COVERAGE SHOULD BE QUITE SCATTERED IN NATURE. WIDESPREAD SEVERE WEATHER STILL LOOKS MINIMAL...AS 0-6KM BULK SHEAR WILL BE LESS THAN 20 KTS IN THE UNSTABLE AIRMASS AHEAD OF THE FRONT. MLCAPES DO GET UP TO 3000 J/KG FROM MIDDAY THROUGH AROUND 7 PM AS THE FRONT SLOWLY SAGS SOUTHWARD. THEREFORE THERE IS THE POTENTIAL FOR SOME STRONG STORMS WITH ISOLATED WIND GUSTS APPROACHING 40 TO 50 MPH. IN ADDITION...PW VALUES WILL LIKELY BE AROUND 1.5 INCHES...SO LOCATIONS UNDER THE SCATTERED STORMS COULD RECEIVE A BRIEF SHOT OF LOCALLY HEAVY RAINFALL. IN THE PREVIOUS AFD...THE EVENING SHIFT DID MENTION THE POTENTIAL OF AN INTERESTING PATTERN SETTING UP TODAY FOR NON-MESO TORNADOES. STILL THINKING THIS THREAT IS TOO LOW TO MENTION IN THE HWO. WHILE LOW LEVEL LAPSE RATES WILL BE QUITE UNSTABLE...GFS SURFACE WINDS ARE BELOW 10 KTS ON EITHER SIDE OF THE BOUNDARY TODAY WHICH WOULD REDUCE LOW-LEVEL VORTICITY FIELDS. HOWEVER...WILL BRIEF THE DAY SHIFT TO CLOSELY MONITOR THE STRENGTH OF THE SURFACE WINDS TODAY IN THE EVENT THE AFOREMENTIONED PATTERN BECOMES MORE FAVORABLE. FOR TONIGHT...CONFINED LOW CHANCE POPS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR AS THIS REGION WILL HAVE THE BETTER INSTABILITY FOR A FEW HOURS DURING THE EVENING. KEPT SOME LIGHT POPS ACROSS FAR SOUTHERN LOCATIONS EARLY THURSDAY AS THE DISSIPATING FRONT WILL BE NEAR THE SOUTHERN EDGE OF THE FORECAST AREA. FOR THE REMAINDER OF THE WEEK...KEPT THE PREVIOUS DRY FORECAST GOING UNTIL THE NEXT FRONT ENTERS THE PICTURE DURING THE MONDAY/TUESDAY TIMEFRAME. HOWEVER...A WEAK SECONDARY BOUNDARY IS PROGGED BY THE GFS TO PUSH THROUGH THE AREA ON FRIDAY. MOS GUIDANCE HINTED AT SOME SLIGHT POPS WITH THE SYSTEM ACROSS CENTRAL MISSOURI...BUT FOR NOW DECIDED TO KEEP THE FORECAST DRY. AS FOR TEMPERATURES...THERE DOESNT LOOK TO BE MUCH OF A COOL DOWN WITH TODAYS FRONT. IR SATELLITE INDICATES THE BULK OF OVERNIGHT CONVECTIVE DEBRIS WILL SPLIT THE FORECAST AREA. THEREFORE...EXPECTING HIGHS TO REACH THE MIDDLE AND UPPER 80S. THURSDAY AND FRIDAY SHOULD BE ABOUT THE SAME OR EVEN SLIGHTLY WARMER THAN TODAY WITH UPPER 80S TO AROUND 90 EXPECTED. WE COULD BE IN FOR A BIG WARMUP FOR THE WEEKEND AS THE UPPER RIDGE ESTABLISHES ITSELF ACROSS THE CENTRAL PLAINS AND 20+ DEG C 850MB TEMPERATURES OVERSPREAD THE REGION. RIGHT NOW GRIDS HAVE HIGHS IN THE LOWER 90S FOR THE UPCOMING WEEKEND...HOWEVER I WOULDNT BE SURPRISED IF SOME LOCATIONS COULD HIT THE MIDDLE 90S BY SUNDAY. SAW && .AVIATION... ACTIVITY BEGINNING TO DEVELOP NEAR MOBERLY AS OF 1230PM. SHOULD SEE THIS ACTIVITY SLOWLY DEVELOP WESTWARD ALONG AND AHEAD OF THE COLD FRONT WHICH IS SITUATED ACROSS NORTHERN MISSOURI THIS AFTERNOON. SEVERAL OTHER BOUNDARIES SITUATED ACROSS THE AREA AND DIFFICULT TO ASSESS EXACTLY WHERE THUNDERSTORMS WILL INITIATE. ATTM KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE IS GAGED ON EXACT LOCATIONS OF SCATTERED ACTIVITY. OTHERWISE...SHOULD SEE CONVECTION WEAKEN TOWARDS SUNSET AND DISSIPATE SHORTLY THEREAFTER. EXPECT TO SEE SOME LIGHT HZ AGAIN DEVELOP BY THE EARLY MORNING HOURS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1241 PM CDT WED JUL 4 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1241 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR THIS AFTERNOON THE LOWER MISSOURI RIVER VALLEY WILL HAVE A COUPLE OF FEATURES THAT WILL LIKELY FOCUS THUNDERSTORM DEVELOPMENT. FIRST IS A COLD FRONT THAT EARLY THIS AFTERNOON WILL BE SITUATED FROM JUST SOUTH OF KIRKSVILLE TO NORTH OF KANSAS CITY. THE MORE UNSTABLE PORTION OF THIS FRONT WILL BE TOWARD THE KANSAS CITY AREA. A SECOND FEATURE WILL BE AN OUTFLOW BOUNDARY THAT WILL BE LINED UP FROM NEAR MOBERLY TO PAOLA. AS TEMPERATURES CLIMB INTO THE 86 TO 87 DEGREE RANGE ALONG THESE BOUNDARIES...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON WITH A GENERAL MOVEMENT TO THE SOUTHEAST. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND ONE INCH HAIL. ALSO THE STRONGER STORMS MAY PRODUCE HEAVY PRECIPITATION WITH LOCALLY AN INCH TO AN INCH AND A HALF OF RAIN...BUT WIDESPREAD HEAVY RAIN IS NOT EXPECTED. THE STORMS WILL STILL BE POSSIBLE IN AREAS TO THE SOUTH OF A BOONVILLE TO PAOLA LINE EARLY THIS EVENING...THEN DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF THUNDERSTORMS WILL EXIST AGAIN ON MONDAY IN NORTHERN MISSOURI...SPREADING FURTHER TO THE SOUTH MONDAY NIGHT AND TUESDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. THE EXACT TIMING AND STRENGTH OF THESE STORMS IS STILL UNCERTAIN. WATCH FOR LATER STATEMENT IN REGARDS TO THIS THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN AREAS FROM KANSAS CITY TO MOBERLY...SOUTHWARD...AND THIS EVENING IN AREAS SOUTH OF A PAOLA TO BOONVILLE LINE. PC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 303 PM CDT WED JUL 4 2007 KSZ103-104-MOZ028-042030- LEAVENWORTH-PLATTE-WYANDOTTE- 303 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHWESTERN WYANDOTTE AND SOUTHERN PLATTE COUNTIES UNTIL 330 PM CDT... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLATTE CITY TO LANSING TO MCLOUTH...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... TONGANOXIE...BASEHOR...WEATHERBY LAKE AND PARKVILLE BY 330 PM CDT. THE TOWNS OF EAST LEAVENWORTH...STILLINGS...BEVERLY...JARBALO... FARLEY...KANSAS CITY INTL AIRPORT...FAIRMOUNT...WALDRON...WOLCOTT AND PIPER ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CDT WED JUL 4 2007 MOZ030-031-037>039-042100- CARROLL-JACKSON-LAFAYETTE-RAY-SALINE- 331 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JACKSON...NORTHERN LAFAYETTE...SOUTHERN RAY...SOUTHWESTERN CARROLL AND WESTERN SALINE COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CARROLLTON TO SIBLEY...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... LEXINGTON AND BUCKNER BY 355 PM CDT. WELLINGTON...WAVERLY...LEVASY AND 7 MILES NORTHWEST OF MALTA BEND BY 400 PM CDT. THE TOWNS OF FLEMING...CAMDEN...NAPOLEON...DOVER AND GRAND PASS ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 333 PM CDT WED JUL 4 2007 KSZ103>105-MOZ028-042100- JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 333 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHERN LEAVENWORTH...SOUTHERN PLATTE AND WYANDOTTE COUNTIES UNTIL 400 PM CDT... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF WEATHERBY LAKE TO TONGANOXIE...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... BASEHOR BY 340 PM CDT. TONGANOXIE BY 345 PM CDT. PARKVILLE BY 355 PM CDT. BONNER SPRINGS...EDWARDSVILLE...LINWOOD AND 6 MILES NORTH OF LAKE QUIVIRA BY 400 PM CDT. THE TOWNS OF WALDRON...FAIRMOUNT...JARBALO...WOLCOTT...PIPER... POMEROY...BEVERLY HILLS...MAYWOOD...MUNCIE AND LAKE OF THE FOREST ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 PM CDT WED JUL 4 2007 KSZ104-MOZ029-030-037-038-042115- CLAY-JACKSON-LAFAYETTE-RAY-WYANDOTTE- 338 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...JACKSON... SOUTHERN CLAY...SOUTHWESTERN RAY AND WESTERN LAFAYETTE COUNTIES UNTIL 415 PM CDT... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ORRICK TO KANSAS CITY KANSAS...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL BE NEAR... SIBLEY BY 345 PM CDT. KANSAS CITY BY 350 PM CDT. SUGAR CREEK BY 355 PM CDT. INDEPENDENCE...MISSION WOODS...WESTWOOD HILLS AND BUCKNER BY 405 PM CDT. LEVASY BY 410 PM CDT. RAYTOWN...LAKE TAPAWINGO...BLUE SPRINGS AND 6 MILES NORTH OF GRAIN VALLEY BY 415 PM CDT. THE TOWNS OF RANDOLPH...BIRMINGHAM...OAKS...OAKWOOD...OAKWOOD PARK... FLEMING...MAYWOOD AND NAPOLEON ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 21
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
415 PM CDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 1 E MERRIAM 39.02N 94.67W
07/04/2007 E0.75 INCH JOHNSON KS LAW ENFORCEMENT
&&
GAMISSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 417 PM CDT WED JUL 4 2007 MOZ038-044-042145- JOHNSON-LAFAYETTE- 417 PM CDT WED JUL 4 2007 ...SIGNIFICANT WEATHER ALERT FOR LAFAYETTE AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445 PM CDT... AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGGINSVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE NEAR... CONCORDIA BY 445 PM CDT. THE TOWN OF AULLVILLE IS ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The Pleasant Hill radar (KEAX), 23 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
2 flash flood, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Four inches of rain was reported by a spotter.
Excelsior Springs underpass gates were closed due to flooding. Over 5 inches of rain was reported.
A 16 year old female driver drowned, when she drove her SUV into several feet of running water, at NE 144th and Rocky Hollow Road, where William Creek crosses the road. This was around one mile west northwest of Excelsior Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49742, 49741, 49739, 49740.